MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm).An unknown device was used as a replacement without issue.There were no reported injuries to the patient.This was during a procedure to treat a superficial femoral artery (sfa) lesion.A non-cordis guidewire was used during the procedure.Additional information was requested but was not provided.The device was not returned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 5mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atmospheres (atm).An unknown device was used as a replacement without issue.There were no reported injuries to the patient.This was during a procedure to treat a superficial femoral artery (sfa) lesion.A non-cordis guidewire was used during the procedure.Additional information was requested but was not provided.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82278798 presented no issues during the manufacturing process that can be related to the reported event.The reported event of ¿balloon burst at/below rbp¿ could not be evaluated because the device was not returned for analysis.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.As per the ifu, use only the recommended balloon inflation medium of 50/50 contrast/saline.The catheter should only be used by trained physicians.Balloon inflation should be performed with the guidewire extended beyond the catheter tip.Inflation at high rate may damage the balloon.If at any point during insertion of the catheter resistance is felt, withdraw the entire system.Neither the phr review, nor the available information suggest that the reported event could be related to the design or manufacturing process of the units.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21854267
Report Number3007635982-2025-00085
Device Sequence Number11935915
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)260331(10)82278798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue Number4400504S
Device Lot Number82278798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE RADIFOCUS.; UNKNOWN DEVICE.
Patient SexUnknown
Patient EthnicityNon Hispanic